MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 22MM; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 22MM; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.5MMX 22MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/7/2023, it was reported by a sales representative via email that an ar-8935-22 low profile screw head broke during insertion.The body of the screw was ideally implanted and was used to complete the case.The head of the screw was removed from inside the patient.This was discovered during a fibular fracture procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or excessive force being used during insertion of the screw.

Brand Name
LO-PRO SCRW,TI,3.5MMX 22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16608957
Report Number1220246-2023-06479
Device Sequence Number14685356
Product Code HWC
UDI-Device Identifier00888867050488
UDI-Public00888867050488
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.5MMX 22MM
Device Catalogue NumberAR-8935-22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown